Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


The problems with meds..
Mar 18, 2001

I have been HIV+ for 8 years. I've on three regiments in the past two years. First one was crixivan, videx and AZT. Side effects kidney stones, nasuea and vomiting. Second one was Combivir and Viracept. Side effects nasuea, loss of appetite. Third one was Combivir and Sustavia. I have to admit my counts were good and I stayed with it for about one month faithfully, but the nausea and no energy didn't appeal to me. I don't have alot of weight to shed and don't want to be sick all the time. My quality of life is more important to me than anything else. I'm a very active person. I try to eat right and exercise. But with meds it doesn't seem to work. So I guess I'm asking what kind of meds would you suggest that I try that would give me the least side effects. I feel I'm one of those small percentage of people who get the side effects others don't. For example Bactrim gave me neuropathy. Any help would be greatly appeciated.

Response from Dr. Henry

To properly answer your question I would need considerably more information (including your present CD4/RNA levels, high/lowest CD4/RNA levels, whether you actually "failed" any of the previous regimens with rebounding virus, whether you have any documented resistance, etc.). For example if you have never actually failed any of those regimens then picking a user friendly NRTI backbone would be easier (ie D4T and 3TC). You might want to try that while continuing the Sustiva. If Sustiva causes problems then you might try a ritonavir enhanced regimen with twice a day dosing such as Kaletra or ritonavir/amprenavir. Again, all of the information about what has happened to you in the past is important. Most HIV specialists are used to switching meds around in an effort to provide good HIV protection while making sure the patient is smiling most of the time. KH



Previous
Beta hemolytic Strep or ARS ?
Next
Body Fat and Crixivan/D4T/3TC

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement